Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 48, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Apr 1, 2005, 5:02 PM CST for Jackson County, Alabama. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2005, 5:02 PM CST (23:02 UTC)
- Expired
- Apr 1, 2005, 6:44 PM CST
- In force
- 102 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 19 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:45 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 2:33 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 1, 2:33 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 233 PM CST FRI APR 1 2005 .DISCUSSION... EARLY AFTERNOON SFC ANALYSIS SHOWING SFC LOW NOW MOVING INTO EASTERN LAUDERDALE COUNTY WITH COLD FRONT TRAILING SSWD ALONG THE AL/MS STATE LINE. BROKEN LINE OF TSRAS HAS BEEN DEVELOPING ALONG THE FRONT BUT SO FAR HAVE ONLY HAD ONE OR TWO MARGINAL STORMS. MAINLY INSTABILITY AXIS STILL OUT AHEAD OF THE COLD FRONT ACROSS NORTH CENTRAL AL SO STILL TIME FOR THE LINE TO UNDERGO SOME INTENSIFICATION. MAIN THREAT STILL APPEARS TO BE MARGINALLY SEVERE HAIL AND GUSTY WINDS. COLD FRONT WILL CONTINUE TO SURGE EASTWARD DURING THE REMAINDER OF THE AFTERNOON. AS GRADIENT INCREASE MAY SEE SOME GUSTY WINDS ACCOMPANY THE FRONT SIMILAR TO THE FROPA FROM SUNDAY. ALL SIGNIFICANT SHRA/TSRA ACTIVITY SHOULD BE MOVING INTO GA BY 6 PM. UPPER TROF WILL CONTINUE TO CLOSE OFF OVER THE LOWER OH VALLEY OVERNIGHT TONIGHT AND WILL KEEP THE CHANCE OF MAINLY LIGHT SHRAS IN THE FCST. DECENT COLD ADVECTION AND TIGHTENING PRESSURE GRADIENT AS LOW DEEPENS OFF TO THE NORTHEAST WILL KEEP GUSTY NW WINDS OVER THE AREA OVERNIGHT. ON SATURDAY...UPPER LOW WILL CONTINUE TO PUSH SLOWLY EASTWARD BUT HUN FA WILL STILL BE UNDER ITS INFLUENCE. WHILE IT WILL BE MOSTLY CLOUDY...AND PEAKS OF SUN WILL RESULT IN NEW CU DEVELOPMENT. LOW LEVEL LAPSE RATE MAY EVEN BE SUFFICIENT ENOUGH FOR A FEW SHRAS AND WILL KEEP LOW POPS IN THE FCST. NOT ENTIRELY OUT OF THE QUESTION TO SEE A SNOW FLAKE AT THE HIGHEST ELEVATIONS OVER FRANKLIN COUNTY TN DURING THE MORNING HOURS ON SATURDAY. PRESSURE GRADIENT WILL REMAIN VERY TIGHT THROUGH THE DAY ON SATURDAY AND MIDSHIFT TONIGHT WILL HAVE TO ISSUE A WIND ADVISORY FOR THE DAY ON SATURDAY WITH SUSTAINED WINDS OF 25 TO 30 AND SOME GUSTS OF 35 TO 40 EXPECTED. THUS WITH TEMPS STRUGGLING TO 50 DEGREES WINDS WILL MAKE IT FEEL EVEN CHILLIER...AT LEAST BY EARLY APRIL STANDARDS. TROF AXIS WILL BE WELL EAST OF THE AREA SATURDAY NIGHT AND INSTABILITY CU WILL DISSIPATE WITH MAINLY CLEAR SKIES EXPECTED OVERNIGHT. GRADIENT WILL ALSO BEGIN TO RELAX WITH WINDS BEGINNING TO LIGHTEN. SUNDAY WILL BE THE NICER DAY...AT LEAST FOR REAL SPRING WEATHER LIKERS. ABUNDANT SUNSHINE AND TEMPS REBOUNDING BACK TO NEAR NORMAL. SFC HIGH WILL SHIFT EAST OF THE AREA FOR MON AND TUE WITH RETURN SRLY FLOW KICKIGN IN HELPING TO BOOST TEMPS A FEW DEGREES ABOVE NORMAL. STILL A LOT OF UNCERTAINTY WITH THE TIMING/POSITIONING AND STRENGTH OF NEXT WEATHER MAKE MID NEXT WEEK. WITH MED RANGE MODELS HAVING A DIFFICULT TIME WILL KEEP EXTEND FCST AS IS HINTING AT BEST CHANCE FOR SHRAS/TSRAS ON WED. UPPER TROF MAY THEN CLOSE OFF SOMEWHERE OVER THE EASTERN U.S. FOR LATE NEXT WEEK BUT OVERALL CONFIDENCE IS LOW. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 44 52 37 68 / 50 30 10 0 SHOALS 43 54 37 69 / 50 30 10 0 CULLMAN 44 53 38 69 / 50 30 10 0 FAYETTEVILLE 45 50 37 67 / 50 30 10 0 FT PAYNE 45 51 37 66 / 60 30 10 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 09
Hazardous weather outlook, Apr 1, 11:47 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1147 AM CST FRI APR 1 2005 ALZ001>010-016-TNZ076-096-097-020400- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1147 AM CST FRI APR 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE.. .DAY ONE...(THROUGH TONIGHT)... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE TENNESSEE VALLEY THROUGHOUT THE AFTERNOON...WITH A SURFACE FRONT BISECTING THE AREA. NORTH OF THE FRONT...LARGE HAIL UP TO ONE INCH IN DIAMETER IS POSSIBLE. SOUTH OF THE FRONT...THE THREAT WILL BE FOR LARGE HAIL AND WIND GUSTS UP TO 60 MPH IN ISOLATED THUNDERSTORMS. AN ISOLATED TORNADO CANNOT BE RULED OUT BUT THE THREAT APPEARS MINIMAL AT THIS TIME. THERE IS A THREAT FOR THE STORMS TO CAUSE FLASH FLOODING... ESPECIALLY IN CULLMAN...MARSHALL AND DEKALB COUNTIES...WHERE SATURATED GROUND CONDITIONS STILL EXIST FROM RECENT RAINFALL. THE HEAVIER PRECIPITATION WILL TAPER OFF FROM WEST TO EAST BY THE EARLY AFTERNOON HOURS. ADDITIONAL LIGHT RAIN WILL BE POSSIBLE TONIGHT AS A UPPER LEVEL SYSTEM MOVES THROUGH. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. NORTHWEST WINDS WILL INCREASE ON SATURDAY...WITH A FEW GUSTS APPROACHING 30 TO 35 MPH. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE ENCOURAGED TO MONITOR WEATHER CONDITIONS THIS AFTERNOON. PLEASE PASS ALONG ANY STORM REPORTS. FORMAL ACTIVATION OF STORM SPOTTERS HAS NOT YET BEEN REQUESTED...BUT IS POSSIBLE THIS AFTERNOON. JE
In the hours before
Special weather statement, Apr 1, 2:39 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 239 PM CST FRI APR 1 2005 ALZ001>003-012145- COLBERT AL-FRANKLIN AL-LAUDERDALE AL- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 122 FOR THE FOLLOWING AREAS IN ALABAMA THIS CANCELS 3 COUNTIES IN NORTHWEST ALABAMA COLBERT FRANKLIN AL LAUDERDALE THIS INCLUDES THE CITIES OF...MUSCLE SHOALS... RUSSELLVILLE AND FLORENCE ALZ004>010-016-TNZ076-096>097-020000- CULLMAN AL-DEKALB AL-JACKSON AL-LAWRENCE AL- LIMESTONE AL-MADISON AL-MARSHALL AL-MORGAN AL- FRANKLIN TN-LINCOLN TN-MOORE TN- SEVERE THUNDERSTORM WATCH NUMBER 122 REMAINS VALID UNTIL 6 PM CST FOR THE FOLLOWING AREAS IN ALABAMA THIS WATCH INCLUDES 8 COUNTIES IN NORTH CENTRAL ALABAMA CULLMAN LIMESTONE MADISON MORGAN IN NORTHEAST ALABAMA DEKALB JACKSON MARSHALL IN NORTHWEST ALABAMA LAWRENCE IN TENNESSEE THIS WATCH INCLUDES 3 COUNTIES IN SOUTHERN MIDDLE TENNESSEE FRANKLIN TN LINCOLN MOORE THIS INCLUDES THE CITIES OF...FAYETTEVILLE...HARTSELLE... FORT PAYNE...MOULTON...GUNTERSVILLE...ATHENS...LYNCHBURG... CULLMAN...SCOTTSBORO...HUNTSVILLE AND WINCHESTER
Special weather statement, Apr 1, 3:05 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 305 PM CST FRI APR 1 2005 ALZ004>007-012130- LAWRENCE-LIMESTONE-MADISON-MORGAN- 305 PM CST FRI APR 1 2005 ...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM AND LOCALLY HEAVY RAINFALL AFFECTING LAWRENCE...LIMESTONE...MADISON...AND MORGAN COUNTIES... AT 305 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM RURAL SOUTH CENTRAL FRANKLIN COUNTY...TO HILLSBORO TO ELKMONT...MOVING EAST AND NORTHEAST AT 45 MPH. THIS LINE OF STORMS WILL AFFECT MUCH OF EASTERN AND NORTHERN LAWRENCE COUNTY....MUCH OF LIMESTONE COUNTY...AND WESTERN MORGAN...AND NORTHWEST MADISON COUNTY THROUGH 330 PM CST. WIND GUSTS TO 50 MPH...HAIL TO THE SIZE OF DIMES...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE WITH THESE STORMS. PERSONS IN THE PATHS OF THESE SHOULD SEEK SHELTER NOW. THIS STORM COULD BECOME SEVERE AT ANY TIME. PLEASE CONTINUE TO MONITOR FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. RSB
Special weather statement, Apr 1, 3:05 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE HUNTSVILLE AL 305 PM CST FRI APR 1 2005 ALZ004>007-012130- LAWRENCE-LIMESTONE-MADISON-MORGAN- 305 PM CST FRI APR 1 2005 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL AFFECTING LAWRENCE...LIMESTONE...MADISON...AND MORGAN COUNTIES... AT 305 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM RURAL SOUTH CENTRAL FRANKLIN COUNTY...TO HILLSBORO TO ELKMONT...MOVING EAST AND NORTHEAST AT 45 MPH. THIS LINE OF STORMS WILL AFFECT MUCH OF EASTERN AND NORTHERN LAWRENCE COUNTY....MUCH OF LIMESTONE COUNTY...AND WESTERN MORGAN...AND NORTHWEST MADISON COUNTY THROUGH 330 PM CST. WIND GUSTS TO 50 MPH...HAIL TO THE SIZE OF DIMES...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE WITH THESE STORMS. PERSONS IN THE PATHS OF THESE STORMS SHOULD SEEK SHELTER NOW. THESE STORMS COULD BECOME SEVERE AT ANY TIME. PLEASE CONTINUE TO MONITOR FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. RSB
Special weather statement, Apr 1, 3:20 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 320 PM CST FRI APR 1 2005 ALZ004>005-012230- LAWRENCE AL-LIMESTONE AL- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 122 FOR THE FOLLOWING AREAS IN ALABAMA THIS CANCELS 2 COUNTIES IN NORTH CENTRAL ALABAMA LIMESTONE IN NORTHWEST ALABAMA LAWRENCE THIS INCLUDES THE CITIES OF...MOULTON AND ATHENS ALZ006>010-016-TNZ076-096>097-012230- CULLMAN AL-DEKALB AL-JACKSON AL-MADISON AL- MARSHALL AL-MORGAN AL-FRANKLIN TN-LINCOLN TN-MOORE TN- SEVERE THUNDERSTORM WATCH NUMBER 122 REMAINS VALID UNTIL 6 PM CST FOR THE FOLLOWING AREAS IN ALABAMA THIS WATCH INCLUDES 6 COUNTIES IN NORTH CENTRAL ALABAMA CULLMAN MADISON MORGAN IN NORTHEAST ALABAMA DEKALB JACKSON MARSHALL IN TENNESSEE THIS WATCH INCLUDES 3 COUNTIES IN SOUTHERN MIDDLE TENNESSEE FRANKLIN TN LINCOLN MOORE THIS INCLUDES THE CITIES OF...FAYETTEVILLE...GUNTERSVILLE... FORT PAYNE...HARTSELLE...LYNCHBURG...CULLMAN...SCOTTSBORO... HUNTSVILLE AND WINCHESTER
Special weather statement, Apr 1, 3:52 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 352 PM CST FRI APR 1 2005 ALZ006>007-016-TNZ076-096-012300- CULLMAN AL-MADISON AL-MORGAN AL-LINCOLN TN-MOORE TN- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 122 FOR THE FOLLOWING AREAS IN ALABAMA THIS CANCELS 3 COUNTIES IN NORTH CENTRAL ALABAMA CULLMAN MADISON MORGAN IN TENNESSEE THIS CANCELS 2 COUNTIES IN SOUTHERN MIDDLE TENNESSEE LINCOLN MOORE THIS INCLUDES THE CITIES OF...FAYETTEVILLE...HARTSELLE... LYNCHBURG...CULLMAN AND HUNTSVILLE ALZ008>010>010-012300- DEKALB AL-JACKSON AL-MARSHALL AL-FRANKLIN TN- SEVERE THUNDERSTORM WATCH NUMBER 122 REMAINS VALID UNTIL 6 PM CST FOR THE FOLLOWING AREAS IN ALABAMA THIS WATCH INCLUDES 3 COUNTIES IN NORTHEAST ALABAMA DEKALB JACKSON MARSHALL IN TENNESSEE THIS WATCH INCLUDES 1 COUNTY IN SOUTHERN MIDDLE TENNESSEE FRANKLIN TN THIS INCLUDES THE CITIES OF...FORT PAYNE...GUNTERSVILLE... SCOTTSBORO AND WINCHESTER
Special weather statement, Apr 1, 4:31 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 431 PM CST FRI APR 1 2005 ALZ006-008-009-012315- JACKSON AL-MADISON AL-MARSHALL AL- INCLUDING THE CITIES OF...ALBERTVILLE...ARAB...BOAZ...BRIDGEPORT... GUNTERSVILLE...HUNTSVILLE...MADISON...MERIDIANVILLE...MOORES MILL... REDSTONE ARSENAL AND SCOTTSBORO 431 PM CST FRI APR 1 2005 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS AFFECTING MARSHALL...MADISON AND JACKSON COUNTIES... AT 430 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER CENTRAL MADISON COUNTY...MOVING EAST AT 30 MPH. OTHER STRONG THUNDERSTORMS WERE MOVING ACROSS NORTHERN MORGAN COUNTY. THESE STORMS WILL AFFECT NORTH AND EASTERN MORGAN COUNTY...NORTHERN MARSHALL COUNTY...EASTERN MADISON COUNTY...AND WESTERN JACKSON COUNTY. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH... OCCASIONAL TO FREQUENT LIGHTNING STRIKES...AND VERY HEAVY RAINS WHICH WILL PRODUCE PONDING OF WATER ON AREA ROADS. PERSONS IN THE PATHS OF THESE STORMS SHOULD SEEK SHELTER NOW. STAY TUNED TO NOAA WEATHER RADIO...OR TO A FAVORITE MEDIA OUTLET FOR THE LATEST WEATHER INFORMATION. RSB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:53 PM CST | Severe Thunderstorm Warning | HUN | Colbert | 87 min |
| Apr 1, 1:56 PM CST | Severe Thunderstorm Warning | HUN | Lauderdale | 19 min |
| Apr 1, 2:14 PM CST | Severe Thunderstorm Warning | HUN | Lauderdale | 79 min |
| Apr 1, 2:30 PM CST | Severe Thunderstorm Warning | HUN | Limestone | 77 min |
| Apr 1, 5:30 PM CST | Severe Thunderstorm Warning | HUN | DeKalb | 96 min |
| Apr 1, 2:55 PM CST | Severe Thunderstorm Warning | HUN | Lincoln | 100 min |
| Apr 1, 3:31 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 29 min |
| Apr 1, 3:58 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 80 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.